Succinylcholine chloride (Anectine) is ordered prior to electroconvulsive therapy treatment for depressed clients. The nurse explains that the purpose of the drug is to:
Answer(s): A
(A) Succinylcholine chloride relaxes muscles and decreases the intensity of the seizure. (B) Succinylcholine chloride does not relieve anxiety. (C) Atropine is given to reduce secretions. (D) Thiamylal sodium (Surital) or other phenobarbital preparations are used as brief anesthetics.
A 67-year-old man had a physical examination prior to beginning volunteer work at the hospital. A routine chest x-ray demonstrated left ventricular hypertrophy. His blood pressure was 180/110. He is 45 lb overweight. His diet is high in sodium and fat. He has a strong family history of hypertension. The client is placed on antihypertensive medication; a low-sodium, low-fat diet; and an exercise regimen. On his next visit, compliance would best be determined by:
(A) A blood pressure within acceptable range best demonstrates compliance, but weight loss cannot be accomplished without adherence to medication, diet, and exercise. (B) Absence of side effects does not indicate compliance with medication. Pill counts can be misleading because the client can alter pill counts prior to visit. (C) Left ventricular hypertrophy is not an accurate measure of compliance because hypertrophy frequently does not decrease even with pharmacological management. (D) Therapeutic blood levels measure the drug level at the time of the test. There is no indication of compliance several days before testing.
A school-age child with asthma is ready for discharge from the hospital. His physician has written an order to continue the theophylline given in the hospital as an oral home medication. Immediately prior to discharge, he complains of nausea and becomes irritable. His vital signs were normal except for tachycardia. What first nursing actions would be essential in this situation?
Answer(s): B
(A) Holding the child's discharge alone does not address the client's problem. (B) Nausea, tachycardia, and irritability are all symptoms of theophylline toxicity. The physician should benotified immediately so that a serum theophylline level can be ordered. Theophylline dose should be withheld until the physician is notified. (C) The child must be evaluated for theophylline toxicity before any discharge. (D) Cause of the nausea should be investigated before the administration of an antiemetic.
Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:
Our website is free, but we have to fight against AI bots and content theft. We're sorry for the inconvenience caused by these security measures. You can access the rest of the NCLEX-RN content, but please register or login to continue.